Citation: soberqueen89. "No Relief: An Experience with Metaxalone (exp81466)". Erowid.org. Apr 28, 2017. erowid.org/exp/81466
I have been on a lot of medications for a variety of issues, and suffer from anorexia nervosa. Recently I began getting knots in my muscles and spasms and went to visit the doctor. I asked to be put on a muscle relaxer to get some relief, and she prescribed me Skelaxin. After I dropped the script off at the pharmacy, I went home to do some research on this new med, and learned that it takes about four hours to work, and it works best when youíve had a high fat meal.
Since Iím not the best with eating, I was disappointed, but thought Iíd give it a shot. After I went to the pharmacy to pick it up, I came home and ate some Chinese food, thinking that would be considered a high fat content meal. At about 6:15, I took an 800 mg Skelaxin pill. I waited and waited to feel any relief, and before I did, I experienced one of the main side effects: nervousness. My body began to sweat, and though I didnít feel anxious (which I describe as feeling my chest tightening, heart pounding and racing, shaking), I definitely kept feeling like things were moving very slowly and just unsure about everything, even though all I was doing was lying on my bed watching Dexter.
At about 9:15 I took my night time medication and Buspar (15 mg), which is used to treat anxiety. At 9:45, I felt a little relief, like my body was relaxing, but Iím not sure if that was because I had taken my anxiety medication or because of the Skelaxin. At 10:15 I started watching The Wackness, and thirty minutes into it was supposed to be the peak of concentration of the muscle relaxant in my blood. I didnít really feel anything, or really I couldnít tell if my muscles were relaxing or not. Ironically, my calves twitched a couple times along with the tops and palms of my hands.
I had read Skelaxin had sedative properties, but I didnít experience any sedation, instead it kept me more awake than usual. Iím not sure what time I fell asleep, but I awoke several times in the night, and woke up in the morning right before 7:15. No matter how hard I tried, I just could not go back to sleep. I was annoyed and frustrated that I didnít feel any relief when I first woke up either. Since I used to be a habitual drug user, Iím sure my expectations of medication are slightly biased, but since I really was in pain with the tightness of my muscles, cramps, knots, and soreness, I was very dissatisfied with this medication.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.